Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Birmingham, AL

March 31, 20154 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2015, 4:51 PM CDT for 4 counties in Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 4:51 PM CDT (21:51 UTC)
Expired
Mar 31, 2015, 5:45 PM CDT
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, AL, Lamar County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:00 PM CDTHAIL 15 Nne Ashcraft Corner, AL
Mar 31, 5:41 PM CDTHAIL 11 E Reform, ALREPORTED JUST TO THE EAST OF REFORM VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS54 KBMX 312151
SVRBMX
ALC057-075-107-125-312245-
/O.NEW.KBMX.SV.W.0023.150331T2151Z-150331T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  NORTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 545 PM CDT

* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KENNEDY...OR
  7 MILES EAST OF MILLPORT...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTE...REFORM...KENNEDY...BELK...ASHCRAFT CORNER...MOORES
  BRIDGE...NORTH PICKENS AIRPORT...STONE WALL...ECHOLA...LUBBUB AND
  NEW LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3352 8804 3362 8803 3369 8794 3360 8757
      3332 8764 3339 8807
TIME...MOT...LOC 2151Z 291DEG 22KT 3359 8796 

HAIL...1.00IN
WIND...60MPH
 
$$

16
4 follow-up statements
701 
WWUS54 KBMX 312206
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT TUE MAR 31 2015

ALC057-075-107-125-312245-
/O.CON.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
LAMAR AL-TUSCALOOSA AL-PICKENS AL-FAYETTE AL-
506 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN LAMAR...NORTHWESTERN TUSCALOOSA...NORTHEASTERN
PICKENS AND SOUTHWESTERN FAYETTE COUNTIES...

AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHCRAFT
CORNER...OR 9 MILES SOUTH OF FAYETTE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REFORM...KENNEDY...ASHCRAFT CORNER...MOORES BRIDGE...NORTH PICKENS
AIRPORT...STONE WALL...ECHOLA...LUBBUB AND NEW LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3352 8804 3362 8803 3362 8794 3363 8779
      3360 8757 3332 8764 3339 8807
TIME...MOT...LOC 2205Z 291DEG 22KT 3356 8786 

HAIL...1.00IN
WIND...60MPH
 
$$

16
806 
WWUS54 KBMX 312217
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CDT TUE MAR 31 2015

ALC075-312226-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
LAMAR AL-
517 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WEST CENTRAL ALABAMA.

LAT...LON 3352 8804 3353 8795 3362 8790 3360 8757
      3332 8764 3339 8807
TIME...MOT...LOC 2216Z 291DEG 22KT 3353 8778 

$$

ALC057-107-125-312245-
/O.CON.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
TUSCALOOSA AL-PICKENS AL-FAYETTE AL-
517 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TUSCALOOSA...NORTHEASTERN PICKENS AND SOUTHWESTERN
FAYETTE COUNTIES...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHCRAFT
CORNER...OR 11 MILES SOUTH OF FAYETTE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REFORM...ASHCRAFT CORNER...MOORES BRIDGE...NORTH PICKENS AIRPORT...
STONE WALL...ECHOLA...LUBBUB AND NEW LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3352 8804 3353 8795 3362 8790 3360 8757
      3332 8764 3339 8807
TIME...MOT...LOC 2216Z 291DEG 22KT 3353 8778 

HAIL...1.00IN
WIND...60MPH
 
$$

16
192 
WWUS54 KBMX 312230
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT TUE MAR 31 2015

ALC057-107-125-312245-
/O.CON.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
TUSCALOOSA AL-PICKENS AL-FAYETTE AL-
530 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TUSCALOOSA...NORTHEASTERN PICKENS AND SOUTH CENTRAL
FAYETTE COUNTIES...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BANKSTON...OR 13 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REFORM...NORTH PICKENS AIRPORT...ECHOLA...LUBBUB...MOORES BRIDGE AND
NEW LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3345 8796 3346 8782 3360 8774 3360 8757
      3332 8764 3338 8804
TIME...MOT...LOC 2229Z 277DEG 35KT 3355 8768 

HAIL...1.00IN
WIND...60MPH
 
$$
700 
WWUS54 KBMX 312239
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT TUE MAR 31 2015

ALC057-312248-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
FAYETTE AL-
539 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FAYETTE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WEST CENTRAL ALABAMA.

LAT...LON 3345 8796 3346 8782 3342 8762 3332 8764
      3338 8804
TIME...MOT...LOC 2238Z 296DEG 26KT 3336 8782 

$$

ALC107-125-312245-
/O.CON.KBMX.SV.W.0023.000000T0000Z-150331T2245Z/
TUSCALOOSA AL-PICKENS AL-
539 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WEST CENTRAL TUSCALOOSA AND NORTHEASTERN PICKENS COUNTIES...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORDO...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REFORM...NORTH PICKENS AIRPORT...ECHOLA...LUBBUB AND MOORES BRIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3345 8796 3346 8782 3342 8762 3332 8764
      3338 8804
TIME...MOT...LOC 2238Z 296DEG 26KT 3336 8782 

HAIL...1.75IN
WIND...60MPH
 
$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:46 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 31, 12:46 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT TUE MAR 31 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE TODAY AS SURFACE
TEMPERATURES WARM INTO THE 70S AND A WARM FRONT LIFTS NORTHWARD.
A SURFACE WARM FRONT WAS LOCATED FROM NEAR TUSCALOOSA TO AUBURN.
SURFACE DEWPOINTS ARE NEAR 60 DEGREES SOUTH OF THE FRONT. SOUTHWEST
LOW LEVEL FLOW WILL PUSH THE MORE MARITIME AIR NORTHWARD ACROSS
ALL OF CENTRAL ALABAMA THIS AFTERNOON. MORNING UPPER AIR SOUNDINGS
SHOW A WARM NOSE AROUND 800MB WITH VERY COLD AIR FROM 700MB AND
ABOVE. 700-500MB LAPSE RATES ARE IN THE 8-8.5 CELSIUS
RANGE...WHICH WILL PROMOTE THE PRODUCTION OF LARGE HAIL. THE WARM
NOSE WILL KEEP A LID ON CONVECTION THIS MORNING...BUT FORECAST
SOUNDINGS INDICATE THE WARM NOSE ERODING BY 17Z...WITH FORECAST
CAPE VALUES NEAR 1500-1800 J/KG THIS AFTERNOON. AN UPPER LEVEL
SHORT WAVE TROF OVER NORTHWEST ARKANSAS WILL TRACK SOUTHEAST
TODAY AND PROVIDE LIFT FOR MORE ORGANIZED STORMS. THE IMPULSE MAY
TRIGGER AN UPSTREAM MCS THAT TRACKS SOUTHEAST ACROSS CENTRAL
ALABAMA LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS
ALREADY RAISED THE CONVECTIVE OUTLOOK TO SLIGHT RISK...WHICH SEEMS
REASONABLE GIVEN THE EXPECTED CONDITIONS.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

WARM FRONT CURRENTLY LIFTING NORTH OF BHM AND EET...APCHG ASN AND
ANB. BNDRY WILL ACT AS TRIGGER/FOCUS FOR AFTERNOON CONVECTION WITH
MOIST AND UNSTABLE AIR TO THE SOUTH AND COLD AIR ALOFT. TIMING OF
CONVECTION IS PROBLEMATIC AT THIS TIME...AND CONTINUED PREVIOUS
TIMING AND WILL ADJUST AS THE SITUATION EVOLVES. MGM/TOI MAY SEE A
FEW VCSH...HOWEVER MAIN ACTIVITY WILL REMAIN NORTH. CIGS OUTSIDE
OF TSTMS SHOULD REMAIN VFR...WITH TYPICAL REDUCTIONS DURING ANY
TSTM ACTIVITY AT/NEAR TAF SITES. EXPECT ACTIVITY TO DIMINISH
THROUGH THE EVENING HOURS. GOOD CHANCE OF FOG/LOW CLOUDS WILL
RETURN AT MGM LATE TONIGHT...UNTIL AFTER SUNRISE.

JD/02

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  75  56  77  60 /  40  30  30  40  30
ANNISTON    51  76  57  78  60 /  40  30  30  40  20
BIRMINGHAM  54  78  59  80  62 /  40  40  30  40  20
TUSCALOOSA  58  79  60  82  63 /  30  40  30  40  10
CALERA      57  78  59  80  62 /  30  40  30  40  10
AUBURN      56  78  58  79  60 /  40  40  30  20  10
MONTGOMERY  59  80  60  83  61 /  40  40  30  20  10
TROY        60  80  59  82  59 /  40  50  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 3:19 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT TUE MAR 31 2015

ALZ011>015-017>050-012330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
319 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT SOUTHWESTERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING...UNTIL 9PM
...GENERALLY ALONG AND NORTHEAST OF A LINE FROM MILLPORT TO
CENTREVILLE TO TROY. THE THREATS WILL BE LARGE HAIL AND WIND GUSTS
UP TO 60 MPH. SEE THE SEVERE THUNDERSTORM WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON
ACROSS ALL OF CENTRAL ALABAMA. THE LIKELIHOOD OF SOMETHING SEVERE
IS LESS THAN ON TUESDAY...BUT NONETHELESS...QUARTER SIZE HAIL AND
WIND GUSTS UP TO 60 MPH MAY OCCUR. THESE STORMS WILL ALSO DEVELOP
IN THE VICINITY OF A QUASI STATIONARY FRONT.

ANOTHER SHOT AT SEVERE STORMS COMES ON FRIDAY AFTERNOON AND EVENING
AS A COLD FRONT PUSHES THROUGH THE REGION. ONCE AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY...WEDNESDAY...AND AGAIN FRIDAY.

In the hours before

Local storm report, Mar 31, 4:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 S LINCOLN             33.54N 86.14W
03/31/2015  E1.25 INCH       TALLADEGA          AL   AMATEUR RADIO

&&

DAVIS
Local storm report, Mar 31, 4:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             3 N ELDRIDGE            33.97N 87.61W
03/31/2015  E1.00 INCH       WALKER             AL   EMERGENCY MNGR

&&

DAVIS
Local storm report, Mar 31, 4:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             JACKSONVILLE            33.81N 85.76W
03/31/2015  E1.00 INCH       CALHOUN            AL   PUBLIC

&&

DAVIS
Local storm report, Mar 31, 4:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             SOUTHSIDE               33.92N 86.02W
03/31/2015  E1.00 INCH       ETOWAH             AL   PUBLIC

            ALSO TREE BLOWN DOWN ON CAR

&&

DAVIS
Local storm report, Mar 31, 4:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 SW RAINBOW CITY       33.92N 86.10W
03/31/2015  E1.75 INCH       ETOWAH             AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA ALONG HIGHWAY 411

&&

DAVIS
Local storm report, Mar 31, 4:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             ARLEY                   34.08N 87.21W
03/31/2015  E1.00 INCH       WINSTON            AL   PUBLIC

&&

DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:25 AM CDTDense Fog AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Mar 31, 1:30 PM CDTSpecial Weather StatementBMXWalker30 min
Mar 31, 1:51 PM CDTSpecial Weather StatementBMXBlount39 min
Mar 31, 2:30 PM CDTSevere Thunderstorm WarningBMXBlount45 min
Mar 31, 2:56 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion34 min
Mar 31, 3:06 PM CDTSevere Thunderstorm WarningBMXEtowah39 min
Mar 31, 3:30 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston60 min
Mar 31, 3:57 PM CDTSevere Thunderstorm WarningBMXBlount33 min
Mar 31, 4:08 PM CDTSevere Thunderstorm WarningBMXTalladega37 min
Mar 31, 4:13 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair32 min
Mar 31, 4:25 PM CDTSevere Thunderstorm WarningBMXClay, Talladega50 min
Mar 31, 4:26 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens49 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningBMXWinston16 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningBMXCalhoun31 min
Mar 31, 4:36 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Talladega24 min
Mar 31, 4:41 PM CDTSevere Thunderstorm WarningBMXCleburne34 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningBMXEtowah22 min
Mar 31, 5:00 PM CDTSevere Thunderstorm WarningBMXCleburne45 min
Mar 31, 5:10 PM CDTSevere Thunderstorm WarningBMXRandolph50 min
Mar 31, 5:17 PM CDTSevere Thunderstorm WarningBMXCalhoun28 min
Mar 31, 5:19 PM CDTSevere Thunderstorm WarningBMXBlount26 min
Mar 31, 5:26 PM CDTSevere Thunderstorm WarningBMXRandolph34 min
Mar 31, 5:26 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningBMXEtowah56 min
Mar 31, 5:42 PM CDTSevere Thunderstorm WarningBMXFayette33 min
Mar 31, 5:55 PM CDTSevere Thunderstorm WarningBMXBlount35 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningBMXFayette, Walker38 min
Mar 31, 6:08 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa52 min
Mar 31, 6:30 PM CDTSpecial Weather StatementBMXClay30 min
Mar 31, 6:32 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby58 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby48 min
Mar 31, 6:44 PM CDTSevere Thunderstorm WarningBMXWalker36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.